MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; NRY
Catalog Number PMX110
Medical Device Problem Codes Contamination (1120); Misconnection (1399); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: dried blood was found on the pump housing.A pipe cleaner was inserted into the vacuum inlet and blood was present.Conclusions: evaluation of the returned pump max confirmed blood was aspirated inside the vacuum pump.The reported complaint indicated that the aspiration tubing was directly connected to the pump inlet instead of the canister and blood was aspirated in to the pump.If the fluid enters the vacuum pump assembly, the pump may not function properly.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system aspiration pump max 110v (pump max).During the procedure, the hospital staff accidentally connected the aspiration tubing (tubing) directly to the pump max rather than the canister.As a result, the blood was aspirated into the pump max.The procedure was completed using another pump max and non-penumbra devices.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 110
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8434938
Report Number3005168196-2019-00505
Device Sequence Number16434845
Product Code NRY
UDI-Device Identifier00814548012773
UDI-Public00814548012773
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPMX110
Device Lot NumberF06929-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Date Report Sent to FDA01/01/2005